MAUDE Adverse Event Report: COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH
Model Number G52547
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/28/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) number: k160884.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, a (b)(6) male with a medical history of lower limb arterial occlusion was undergoing stent implantation of the femoral artery.According to the initial reporter, the tip of the cxi support catheter fell off while advancing it along the wire guide.The complaint device was withdrawn and replaced to complete the procedure.Reportedly, there was no problem noted prior to advancing the cxi support catheter.It flushed without difficulty.The patient did not experience any adverse effects as a result of this event.A section of the device did not remain inside the patient's anatomy.The patient did not require any additional procedures as a result of this event.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation ¿ evaluation.A review of the dimensional verification, complaint history, device history record, documentation, drawing, instructions for use (ifu), manufactures instructions, quality control, and a functional test & visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned package confirmed that one cxi in a used and damaged condition was returned for investigation.The device was in two pieces.The first piece comprised of the hub and strain relief.The second piece was comprised of approximately 91.7cm of catheter tubing.At the proximal end of the catheter tubing, there was an approximately 2mm long damaged twisted portion.The distal tip of the catheter appeared intact, with no other surface damage.Trace biomatter was present on the tubing and the hub.We noted no twisting on the catheter tubing aside from the portion of the proximal end.During the functional test, the strain relief was removed from the hub.Upon removal, a portion of the catheter tubing was noted inside the hub.This likely indicated shaft separation as opposed to hub separation.A.035 wire guide was passed through the lumen of the catheter shaft from the proximal end.A portion of the wire was passed through with difficult and was not able to pass through to the end.Based on this observation, there was likely biomatter obstructing the lumen.Dimensional verification confirmed that the device was manufactured within specification.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should also be noted there were no other reported complaints for this lot number.Furthermore, a review of the manufactures instructions, drawing, and quality control procedures was conducted, and no gaps were discovered.Moreover, an ifu is provided with the device, which provides the necessary warnings, precautions, and instructions.Based on the information provided and the examination of the returned product, investigation has concluded that this event can be traced to device component failure due to the user and unintended use error.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
B5: additional information was received from the cook representative on 25jan2019, which provided the patient's anatomy did not have any scarring, calcification, or tortuosity.Torque was not applied to the complaint device while advancing it over the wire guide.No other devices, other than the wire guide, were being used at the time of the event.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Please see h10 for additional information received 01/25/2019.

Brand Name
CXI SUPPORT CATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8261055
Report Number1820334-2019-00113
Device Sequence Number2081671
Product Code KRA
UDI-Device Identifier00827002525474
UDI-Public(01)00827002525474(17)200327(10)7779039
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/27/2020
Device Model NumberG52547
Device Catalogue NumberCXI-4.0-35-90-P-NS-DAV
Device Lot Number7779039
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/24/2019
Initial Date Received by Manufacturer 01/10/2019
Supplement Date Received by Manufacturer01/25/2019
03/19/2019
Initial Report FDA Received Date01/18/2019
Supplement Report FDA Received Date01/28/2019
03/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNSPECIFIED WIRE GUIDE; UNSPECIFIED WIRE GUIDE
Patient Age70 YR
Patient Weight72